Chemotherapy-Induced Cardiomyopathy in Pregnancy

Read full text
Authors: Cristina Nunez Pellot, Allison Akers, Shantelle Bartra, Ashley L. Young, Xiangkun Cao, Mary Ashley Cain, Daniela R. Crousillat
Cited by: 2
References: 6

Abstract

BACKGROUND: Patients with cancer and chemotherapy-induced cardiomyopathy are at increased risk for adverse maternal and fetal outcomes in pregnancy. We present the multidisciplinary cardio-obstetrics management of anthracycline-associated cardiomyopathy in pregnancy in the context of breast cancer therapy. CASE SUMMARY: A 38-year-old woman gravida 4 para 3 with a history of BRCA1 mutation was diagnosed with triple negative stage IIIB breast cancer at 10 weeks' gestation. She developed new-onset cardiomyopathy presumed to be chemotherapy-induced cardiac dysfunction after initiation of treatment with doxorubicin and cyclophosphamide. Her chemotherapy was transitioned to alternative regimen, and her symptomatic heart failure and ventricular arrhythmias were managed with beta-blockers, diuretics, and antiarrhythmic therapy. Collaborative management led to uncomplicated delivery with positive maternal and fetal outcomes. DISCUSSION: Chemotherapy-related cardiac dysfunction during pregnancy demands vigilant cardiac surveillance, tailored therapy during pregnancy, and precise labor and delivery planning by a multidisciplinary team to optimize maternal and fetal outcomes.

Fields of Study & Subjects

Chemotherapy-induced cardiotoxicity and mitigation Cancer Risks and Factors Cardiovascular Issues in Pregnancy

Publication details

Journal / source
JACC Case Reports
Publisher
Elsevier BV
Volume
31
Issue
13
Pages
106557–106557
Publication date
21 January 2026
Language
EN